Alert archive / Tennessee / Tornado Warnings in 2006
Tornado Warning 28, NWS Nashville, TN
NWS Nashville, TN issued this tornado warning at Apr 2, 2006, 11:26 PM CDT for Williamson County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2006, 11:26 PM CDT (04:26 UTC)
- Expired
- Apr 3, 2006, 12:00 AM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Williamson County, TN
The radar
The Nashville radar (KOHX), 51 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 2, 10:27 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 80 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1096 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 324 m²/s²
- 0-3 km storm-relative helicity
- 318 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KOHX 030426 TOROHX TNC187-030500- /O.NEW.KOHX.TO.W.0028.060403T0426Z-060403T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1126 PM CDT SUN APR 2 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * TORNADO WARNING FOR... WILLIAMSON COUNTY IN TENNESSEE * UNTIL MIDNIGHT CDT * AT 1124 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EXTREME SOUTH CENTRAL WILLIAMSON COUNTY...OR ABOUT 12 MILES SOUTH OF FRANKLIN...MOVING EAST AT 45 MPH. DO NOT USE YOUR CAR TO TRY TO OUTRUN A TORNADO. CARS ARE EASILY TOSSED AROUND BY TORNADO WINDS. IF YOU ARE CAUGHT IN THE PATH OF A TORNADO...LEAVE THE CAR AND GO TO A STRONG BUILDING. IF NO SAFE STRUCTURE IS NEARBY...SEEK SHELTER IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. LAT...LON 3583 8691 3573 8680 3580 8670 3597 8672 $$ 21
1 follow-up statement
000 WWUS54 KOHX 030432 SVSOHX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1129 PM CDT SUN APR 2 2006 TNC187-030500- /O.CON.KOHX.TO.W.0028.000000T0000Z-060403T0500Z/ WILLIAMSON TN- 1129 PM CDT SUN APR 2 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR WILLIAMSON COUNTY... AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED 9 MILES SOUTHEAST OF FRANKLIN...MOVING EAST AT 45 MPH. SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES WERE ALSO LOCATED 5 TO 10 MILES SOUTHWEST OF FRANKLIN...MOVING EAST AT 45 MPH. IN ADDITION TO THE TORNADO...THESE STORMS ARE CAPABLE OF PRODUCING GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR TENNESSEE. LAT...LON 3585 8717 3573 8680 3580 8670 3601 8688 $$ 13
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this tornado warning went out at Apr 2, 1:50 PM CDT, 9 hours 36 minutes earlier.
Area forecast discussion, Apr 2, 1:50 PM CDT, 9 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 150 PM CDT SUN APR 2 2006 .DISCUSSION... MAIN QUESTION FOR THIS FORECAST IS CONVECTION THIS EVENING AND TONIGHT. MOS GUIDANCE POPS SEEM ABNORMALLY LOW (20-30%) GIVEN THE APPROACH OF A SIGNIFICANT SHORTWAVE TROUGH LATE TONIGHT. MESOETA FORECAST SOUNDINGS SEEM TO ARGUE BOTH FOR AND AGAINST. A LARGE PORTION OF THE COLUMN ABOVE 750MB DRIES OUT SIGNIFICANTLY WITH PRECIPITABLE WATER DROPPING FROM 1.28 INCHES TO 0.94 INCHES IN 6 HOURS. IF THIS HAPPENS...IT WOULD LIKELY SIGNIFICANTLY LIMIT THUNDERSTORM ACTIVITY. ON THE OTHER HAND...THE DRIER AIR ALOFT WOULD BE MORE CONDUCIVE TO TSTM DOWNBURST WINDS FOR THE TSTMS THAT DO MANAGE TO FORM. ALSO...THE FORECAST SOUNDINGS KEEP LIFTED INDICES AT -4 OR LESS ALL NIGHT WITH TOTAL TOTALS NEAR OR ABOVE 50. I GUESS THE UPSHOT OF THIS DATA IS THAT I WILL TAKE THE PATH OF LEAST REGRET AND GO SIGNIFICANTLY ABOVE POPS AND WILL ALSO MENTION THE POSSIBILITY OF SVR STORMS FOR THE EVENING HOURS...GIVEN THAT SELS HAS ALL OF THE AREA IN A SLIGHT RISK OF SEVERE TSTMS. WILL HANG ON TO A SLIGHT CHANCE OF RAIN FOR TOMORROW MORNING UNTIL THE SFC RIDGE BEGINS TO MOVE IN AND SHUT OFF ANY CHANCE OF RAIN. THE 1000-850 LAYER TEMPS INDICATE THAT THE COLD FRONT WONT GET INTO NW MIDDLE TENNESSEE UNTIL 7 AM TOMORROW MORNING AND PROGRESS RAPIDLY EWD ACROSS THE STATE DURING THE MORNING. SFC RIDGE AFFECTS THE AREA FROM MON NGT THROUGH TUE NGT AS THE NEXT LOW PRESSURE SYSTEM PUSHES INTO THE PLAINS ON WED AND GENERATES A CHANCE OF RAIN FOR LATE WED NGT AND ON THU AS THE ASSOCD WRM FRONT MOVES INTO THE AREA. CHANCE OF RAIN WILL CONTINUE AS THE LOW PUSHES EWD ACROSS THE OHIO VALLEY...DRAGGING A COLD FRONT THROUGH THE STATE SAT AM. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 57 66 37 63 / 50 20 5 0 CLARKSVILLE 56 62 35 60 / 50 20 5 0 CROSSVILLE 56 64 35 58 / 60 30 10 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Apr 2, 5:30 AM CDT, 17 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SUN APR 2 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-031030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT SUN APR 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA TODAY AND PRODUCE THE LIKELIHOOD FOR THUNDERSTORMS. A FEW OF THE STORMS COULD BECOME SEVERE WITH HAIL AND DAMAGING WINDS. A COLD FRONT WILL MOVE IN TONIGHT...AND BRING A SQUALL LINE WITH IT. A FEW STORMS MAY BE SEVERE WITH HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER COLD FRONT IS EXPECTED LATE IN THE WEEK...ON THURSDAY NIGHT AND FRIDAY...AND MAY PRODUCE ISOLATED SEVERE THUNDERSTORMS IN THE MID STATE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE TODAY AND TONIGHT. 19
In the hours before
Local storm report, Apr 2, 9:57 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
957 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND GST GALLATIN 36.38N 86.45W
04/02/2006 M65 MPH SUMNER TN TRAINED SPOTTER
ALSO QUARTER-SIZED HAIL REPORTS VARIOUS SOURCES
&&
MGIRODOLocal storm report, Apr 2, 10:13 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1013 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM TORNADO CAMDEN 36.06N 88.10W
04/02/2006 BENTON TN LAW ENFORCEMENT
AT LEAST 1 HOME DESTROYED NUMEROUS TREES DOWN
&&
MGIRODOLocal storm report, Apr 2, 10:32 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1032 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG DOVER 36.48N 87.84W
04/02/2006 STEWART TN EMERGENCY MNGR
MAJOR ROOF DAMAGE ON 2 STORES AND CHURCH ACTIVITY CENTER
SEVERAL TREES AND POWER LINES DOWN.
&&
MGIRODOSpecial weather statement, Apr 2, 10:49 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1049 PM CDT SUN APR 2 2006 TNZ011-034-030435- FENTRESS-PICKETT- 1049 PM CDT SUN APR 2 2006 ...STRONG THUNDERSTORMS MOVING INTO FENTRESS AND EASTERN PICKETT COUNTIES... AT 1050 PM...RADAR INDICATED A BAND OF STRONG THUNDERSTORMS MOVING INTO THE WESTERN PART OF FENTRESS COUNTY AND THE EASTERN HALF OF PICKETT COUNTY. WIND GUSTS TO 40 MPH AND SMALL HAIL CAN BE EXPECTED. TORNADO WATCH REMAINS IN EFFECT FOR A LARGE PART OF MIDDLE TENNESSEE UNTIL 1 AM CDT... 21
Local storm report, Apr 2, 11:18 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1118 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM FUNNEL CLOUD 9 N CAMDEN 36.19N 88.10W
04/02/2006 BENTON TN LAW ENFORCEMENT
&&
MGIRODOLocal storm report, Apr 2, 11:25 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1125 PM CDT SUN APR 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM HAIL SPRING HILL 35.74N 86.92W
04/02/2006 M2.00 INCH MAURY TN AMATEUR RADIO
&&
MGIRODOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 7:13 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 24 min |
| Apr 2, 8:23 PM CDT | Tornado Warning | OHX | Wayne | 52 min |
| Apr 2, 8:40 PM CDT | Tornado Warning | OHX | Benton | 50 min |
| Apr 2, 9:07 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 23 min |
| Apr 2, 9:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham | 21 min |
| Apr 2, 9:11 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 19 min |
| Apr 2, 9:14 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 46 min |
| Apr 2, 9:15 PM CDT | Tornado Warning | OHX | Humphreys | 30 min |
| Apr 2, 9:19 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 26 min |
| Apr 2, 9:21 PM CDT | Tornado Warning | OHX | Benton | 54 min |
| Apr 2, 9:23 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner | 52 min |
| Apr 2, 9:38 PM CDT | Tornado Warning | OHX | Humphreys | 37 min |
| Apr 2, 9:41 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Trousdale | 34 min |
| Apr 2, 9:45 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 45 min |
| Apr 2, 9:47 PM CDT | Tornado Warning | OHX | Dickson, Hickman | 58 min |
| Apr 2, 10:07 PM CDT | Severe Thunderstorm Warning | OHX | Smith, Trousdale | 38 min |
| Apr 2, 10:11 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 34 min |
| Apr 2, 10:12 PM CDT | Tornado Warning | OHX | Humphreys | 33 min |
| Apr 2, 10:15 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 45 min |
| Apr 2, 10:19 PM CDT | Tornado Warning | OHX | Clay | 20 min |
| Apr 2, 10:22 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 38 min |
| Apr 2, 10:29 PM CDT | Tornado Warning | OHX | Jackson, Overton | 46 min |
| Apr 2, 10:35 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 55 min |
| Apr 2, 10:40 PM CDT | Severe Thunderstorm Warning | OHX | Dickson | 21 min |
| Apr 2, 11:02 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 43 min |
| Apr 2, 11:05 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 25 min |
| Apr 2, 11:11 PM CDT | Tornado Warning | OHX | Benton, Houston | 49 min |
| Apr 2, 11:16 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton | 44 min |
| Apr 2, 11:19 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 41 min |
| Apr 2, 11:28 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 47 min |
| Apr 2, 11:31 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 29 min |
| Apr 2, 11:35 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford | 40 min |
| Apr 2, 11:46 PM CDT | Tornado Warning | OHX | Perry | 44 min |
| Apr 2, 11:54 PM CDT | Tornado Warning | OHX | Dickson, Montgomery | 36 min |
| Apr 2, 11:56 PM CDT | Tornado Warning | OHX | Bedford, Rutherford | 34 min |
| Apr 2, 11:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson, Williamson | 48 min |
| Apr 3, 12:06 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Wayne | 54 min |
| Apr 3, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 34 min |
| Apr 3, 12:11 AM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren, White | 34 min |
| Apr 3, 12:14 AM CDT | Tornado Warning | OHX | Cannon, Coffee | 31 min |
| Apr 3, 12:25 AM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 35 min |
| Apr 3, 12:36 AM CDT | Severe Thunderstorm Warning | OHX | Maury | 39 min |
| Apr 3, 12:47 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 28 min |
| Apr 3, 12:48 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lawrence, Lewis, Wayne | 57 min |
| Apr 3, 12:49 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 26 min |
| Apr 3, 12:50 AM CDT | Severe Thunderstorm Warning | OHX | Williamson | 25 min |
| Apr 3, 1:05 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall | 40 min |
| Apr 3, 1:15 AM CDT | Severe Thunderstorm Warning | OHX | Van Buren, Warren | 30 min |
| Apr 3, 1:35 AM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 25 min |
| Apr 3, 1:55 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 50 min |
| Apr 3, 1:59 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, DeKalb, Warren, White | 31 min |
| Apr 3, 2:15 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Grundy, Van Buren | 45 min |
| Apr 3, 4:20 AM CDT | Lake Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 14 hr |
Nearby
Tornado Warnings in Tennessee, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.